Couldn't find what you looking for?

TRY OUR SEARCH!

Hello everyone. Well, my father in law had mitral valve reparation last week. He needed to do this a long time ago but he was always scared. Well, the time is come and he finally did it.

He is generally OK, but he has those strong light – headedness and dizzy spells after mitral valve repair. One day he is good, second day he is feeling a little bit depressed because of it.

So, I was wondering can you tell me did anyone in here had this experience? Is this normal and can it be healed with some medications?

He is very nervous because of it…

Loading...

 

Hey La Yl La.

My friend’s mother also had problems with it and I know that she told me that bisoprolol helped her to lower her heart rate and blood pressure, so you won’t feel dizzy anymore. Bisoprolol is good because it doesn’t have any huge side – effects and it is pretty much the same.

The surgery generally is a little bit traumatic for the patients and it can take a longer to recover – even longer than you can imagine.

Those effects are pretty much normal after MV repair and you should not be that scared. I do understand you but think about Bisoprolol – of course, with consulting your doctor.

Reply

Loading...

Hey guys.

My friend had exactly the same situation but she had light – headedness and dizzy spells when she was trying to stand up from her bed. Doctor told her that this happens because blood pressure drops excessively.

She had this procedure as well, but the main reason why she was feeling like this was the pressure. I don’t know what can be in your case.

He should check his blood pressure as well and see what the doctor is going to tell you.

I hope that this is just one of those effects that can happen when someone is lying in the bed a lot or when he is recovering from the surgery.

Reply

Loading...

Hey everyone,

First of all La Yi La, it's good that your father had his mitral valve repaired rather than replaced. Mitral valve repair provides better long-term survival, better preservation of heart function, lower risk of complications, and usually eliminates the need for long-term use of blood thinners (anticoagulants).

When it comes to your father's light headedness and dizziness, I seriously doubt that it's normal. If you said that it happened right after the surgery, that would be okay, but it shouldn't happen to him every second day now. I think that it would be wise for him to consult his doctor about this issue.
Reply

Loading...

Hi everybody,

I'll agree with Mark on this one, your dad should really consult his doctor about this. I know that The Big Z said that this is normal but it might be normal only for a day or two after the surgery was done. This type of surgery doesn't require much time for you dad to rest and he shouldn't really have any side effects.

I'd suggest that before he takes any medications on his own, that he goes to see his doctor. It might probably be nothing and there are chances that The Big Z has a point here, but it's just in case.

Reply

Loading...

Hi everyone,

Actually, a lot of people are complaining about dizziness after having an open heart surgery. It's not that uncommon as you two wrote, Stradivarius and Mark. It's connected to one's low blood pressure but the doctors don't really know why is it happening in the first place.

The doctors usually advise people to take ramipril in the morning, to see if that helped, and then to take bisoprolol at night. I think that it is still a good idea for your father in law to visit his doctor, La Yi La. Just in case, to be 100% positive that there's nothing wrong, and so he can get his prescription.

Reply

Loading...

Hi guys,

I have also heard that a lot of people are complaining about the same things as your father in law, La Yi La. I wouldn't call it a normal behavior of a person after the surgery but it just happens and as Adria wrote, doctors don't really know what is causing it.

I don't really understand how is Bisoprolol helpful in this situation because the problem here is person's low blood pressure, and Bisoprolol is used when someone has a high blood pressure. But it is how it is, and people who were using this medication are generally satisfied with it.

Reply

Loading...

Good day there. Here is the story of my grandmother. She had heart valve replaced a year ago, in June I think. She had and she still has dizzy spells. Sometimes, she feels like she is going to faint. Sometimes she doesn’t have any balance in her feet, but not all the time.

Now, her doctor told her that this can be related with some medications that she is using as a treatment for this issue. Now I think that she is taking ramipril and it helps. Before she was using bisoprolol and doctor thinks that this medication was the main reason why she had those dizzy spells.

Reply

Loading...